Introduction: Organophosphorus (OP) poisoning is one of the major public health concerns which accounts for about 30% suicide annually in India. Despite precautionary measures, intentional and occupational suicidal rates are higher in areas where OP is used. Though the toxidrome based approach is based on OP action on muscarinic and nicotinic receptors, it still can present in atypical ways too. Here, we describe a 37 years old male who presented with symptoms co-relating with Guillain-Barré syndrome but with discordant clinical signs. Some lacuna in the presenting symptoms prompted us to consider organophosphorus poisoning based on toxidrome which was further confirmed with plasma cholinesterase tox screen levels. Our case report highlights the importance of having a high index of suspicion for poisoning, if the clinical features are discordant with clinical history.
Published Date: 2020-08-24; Received Date: 2020-07-27